Alert archive / North Carolina / Small Craft Advisories in 2020

Small Craft Advisory 48, NWS Newport/Morehead City, NC

April 30, 2020

NWS Newport/Morehead City, NC issued this small craft advisory at Apr 30, 2020, 6:53 PM EDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2020, 6:53 PM EDT (22:53 UTC)
Expired
May 2, 2020, 5:55 AM EDT
In force
35 hr
Issued by
NWS Newport/Morehead City, NC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 6:48 PM EDT, 5 minutes earlier.

Area forecast discussion, Apr 30, 6:48 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
648 PM EDT Thu Apr 30 2020

.SYNOPSIS...
A slow-moving, potent cold front will move offshore this
evening. High pressure builds over the area Friday and slides
offshore late in the weekend. Another front will impact the area
early next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 645 PM Thu...The band of heavy showers/strong to severe
thunderstorms with locally heavy downpours has moved mostly
offshore and should end shortly after 00Z this evening across
the Outer Banks as the associated cold front moves off of the
coast. Winds have rapidly diminished behind the front and will
cancel the remaining Wind Advisory. The diminishing winds will
also lessen the coastal flood threat so will cancel the Coastal
Flood Advisory too. While precipitation chances will decrease
for awhile this evening, the deep mid level trough/upper low
will begin to move into the area overnight which will increase
chances for scattered showers, especially across the northern
zones so will maintain slight chance to chance PoPs. Lows will
drop into the mid 50s to low 60s.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
As of 3 PM Thu...Upper low will move into the Mid-Atlantic and
Carolinas, which will support scattered shower development esp
in the afternoon. Will keep chance pops across the northern
forecast and slight chance south. Low level thickness values,
partly cloudy skies and westerly flow support below normal
temperatures with highs mid to upper 60s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 315 AM Thurs...Moderating temps expected through the
weekend and into early next week. A cold front will push through
the region early next week, then possible of more unsettle
weather mid-week.

Friday night...The low will depart to the NE as cloud cover
starts to diminish and high pressure begins to build in from the
south. Expect the overnight lows to be upper 40s to low 50s
inland to mid 50s along the Outer Banks.

Saturday through Sunday night...This weekend the weather will be
pleasant as high pressure dominates the area from the south bringing
mostly sunny conditions with moderating temperatures. Clouds start
to increase late Sunday as another cold front approaches the area
for the beginning of the week. Overall, expect temperatures to reach
into the upper 60s to 70s Saturday and Sunday with high's in the 80s
inland and low 70s along the Outer Banks. Overnight lows in the 50s
to 60s.

Monday through Wednesday...Unsettled weather for most of the week
with multiple shortwaves to move across the region. Monday, a cold
front pushes through the area bringing chances of showers. Then,
high pressure builds in, but some models are indicating a weak
shortwave moving across the area that can lead to isolated showers.
At this time, added a low PoP to over northern half of the forecast
area, though confidence remains low. By mid-week, another wave will
push down with a sfc cold front moving into the area and developing
a low pressure system in the vicinity of the Carolinas. Details are
not so great as models don't have the best agreement with timing and
location, but there's a general trends.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
Short Term /through Friday/...
As of 645 PM Thu...The TAF sites have improved to VFR early
this evening as the cold front has moved through and pushed the
showers along and just off of the coast. The deep mid level
trough/upper low will begin to move into the area overnight
which will increase chances for scattered showers, especially
across the northern TAF sites. Along with this increase in
moisture the aviation guidance is indicating the potential for a
2-4 hour period of MVFR ceilings after midnight with a return
to VFR conditions by 12Z Fri. Scattered showers are expected
again Friday with the passage of the mid level trough, with best
chances impacting PGV and ISO. Westerly wind gusts 15-20 kt are
expected Fri afternoon.

Long Term /Friday night through Tuesday/...
As of 315 AM Thurs...VFR conditions will continue through the
weekend as high pressure dominates the region. Airports may see
brief sub-VFR conditions Monday as a cold front pushing through
brings rain showers.

&&

.MARINE...
Short Term /through Friday/...
As of 645 PM Thu...Gales remain for the central waters where
the front has yet to move through, otherwise the rest of the
Gales have been cancelled. Over the Sounds, winds have rapidly
diminished to 10-15 kt behind the front. Though a few gusts to
25 kt will be possible through 10 PM do not anticipate a need
for a SCA. For the remainder of the coastal waters will raise
SCA's for the northern and southern waters where dangerous seas
will persist though winds will be gradually diminishing to 15-20
kt overnight. 10-20 ft seas early this evening will be
subsiding to 7-10 ft late. WSW winds 10-20 kt Friday, with seas
continuing to slowly subside due to offshore winds. Seas 7-10 ft
early subsiding to 5-8 ft in the afternoon.

Long Term /Friday night through Tuesday/...
As of 330 AM Thurs...Westerly through the weekend at 10-20
knots. Winds increase back Sunday evening into Monday, SW 15-25
knots ahead of the approaching cold front. Seas will remain
elevated through Friday with seas 4-7 ft, then subsiding further
2-4 ft over the weekend. Seas start building back Sunday night
into Monday at 4-6 ft, then subsiding Monday afternoon.

&&

.TIDES/COASTAL FLOODING...
As of 3 PM Thu...With diminishing winds and the flow becoming
more westerly tonight, the threat for minor coastal flooding is
ending and thus will cancel the Coastal Flood Advisory. The High
Surf Advisory will remain up for areas along the coast with rough
surf and potential for minor beach erosion continuing overnight
due to the extremely high seas off of the coast.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
     196-199-203>205.
     High Surf Advisory until 4 AM EDT Friday for NCZ203>205.
     High Surf Advisory until 11 PM EDT this evening for NCZ195-196-
     199.
MARINE...Gale Warning until 10 PM EDT this evening for AMZ152-154.
     Small Craft Advisory until 8 AM EDT Friday for AMZ156-158.
     Small Craft Advisory until 11 AM EDT Friday for AMZ150.

&&

SYNOPSIS...MHX
NEAR TERM...JME/CQD
SHORT TERM...CQD
LONG TERM...BM
AVIATION...JME/CQD/BM
MARINE...JME/CQD/BM
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Apr 30, 3:01 PM EDT, 3 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
301 PM EDT Thu Apr 30 2020

NCZ029-044-079-090>092-094-193-194-198-011915-
Martin-Pitt-Greene-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-
301 PM EDT Thu Apr 30 2020

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-205-011915-
Northern Outer Banks-Hatteras Island-
301 PM EDT Thu Apr 30 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   High Surf Advisory.
   Coastal Flood Advisory.
   Wind Advisory.

Strong to severe thunderstorms with damaging winds will be possible
this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ204-011915-
Ocracoke Island-
301 PM EDT Thu Apr 30 2020

...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   High Surf Advisory.
   Wind Advisory.

Strong to severe thunderstorms with damaging winds will be possible
this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ196-011915-
East Carteret-
301 PM EDT Thu Apr 30 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   High Surf Advisory.
   Coastal Flood Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-199-011915-
West Carteret-Coastal Onslow-
301 PM EDT Thu Apr 30 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   High Surf Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ080-081-011915-
Beaufort-Mainland Hyde-
301 PM EDT Thu Apr 30 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ047-011915-
Mainland Dare-
301 PM EDT Thu Apr 30 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

Strong to severe thunderstorms with damaging winds will be possible
this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ045-046-011915-
Washington-Tyrrell-
301 PM EDT Thu Apr 30 2020

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms with damaging winds will be possible
this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 30, 2:53 PM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
253 PM EDT THU APR 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     TSTM WND DMG     1 ESE BLOUNTS CREEK     35.35N 76.96W
04/30/2020                   BEAUFORT           NC   PUBLIC

            LARGE TREE BLOWN DOWN, ALONG WITH MULTIPLE
            LARGE LIMBS. TIME ESTIMATED BASED ON RADAR
            DATA.

&&

TL
Local storm report, Apr 30, 4:08 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
408 PM EDT THU APR 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND DMG     2 WNW ROANOKE ISLAND FE 35.92N 75.71W
04/30/2020                   DARE               NC   911 CALL CENTER

            TREES DOWN ALONG AIRPORT RD IN MANTEO. A
            REPORT OF A POSSIBLE WATERSPOUT COMING
            ASHORE WAS RELAYED BY THE 911 CALL CENTER IN
            MANTEO.

&&

TL
Local storm report, Apr 30, 4:15 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
415 PM EDT THU APR 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND GST     2 WNW ROANOKE ISLAND FE 35.92N 75.70W
04/30/2020  M62 MPH          DARE               NC   AWOS

            KMQI.

&&
Local storm report, Apr 30, 4:25 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
425 PM EDT THU APR 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     1 ESE WRIGHT BROTHERS N 36.01N 75.65W
04/30/2020                   DARE               NC   911 CALL CENTER

            WIND DAMAGE REPORTED AT RESORT ON SOUTH
            VIRGINIA DARE TRAIL.

&&
Local storm report, Apr 30, 5:57 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
557 PM EDT THU APR 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     4 ENE JAMES CITY        35.08N 76.96W
04/30/2020                   CRAVEN             NC   NWS EMPLOYEE

            HUGE PINE TREE BLOWN DOWN ACROSS A DRIVEWAY.

&&

TL
Local storm report, Apr 30, 6:08 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
608 PM EDT THU APR 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     1 NW TRENTON            35.07N 77.36W
04/30/2020                   JONES              NC   EMERGENCY MNGR

            MINOR STRUCTURAL DAMAGE IN TRENTON. NUMEROUS
            TREES DOWN.

0115 PM     TSTM WND DMG     1 NNE TRENTON           35.07N 77.35W
04/30/2020                   JONES              NC   PUBLIC

            SEVERAL TREES DOWN.

0355 PM     TSTM WND GST     2 WNW ROANOKE ISLAND FE 35.92N 75.70W
04/30/2020  M62 MPH          DARE               NC   AWOS

            KMQI.

0350 PM     TSTM WND DMG     1 ESE WRIGHT BROTHERS N 36.01N 75.65W
04/30/2020                   DARE               NC   911 CALL CENTER

            WIND DAMAGE REPORTED AT RESORT ON SOUTH
            VIRGINIA DARE TRAIL.

0344 PM     TSTM WND DMG     2 WNW ROANOKE ISLAND FE 35.92N 75.71W
04/30/2020                   DARE               NC   911 CALL CENTER

            TREES DOWN ALONG AIRPORT RD IN MANTEO. A
            REPORT OF A POSSIBLE WATERSPOUT COMING
            ASHORE WAS RELAYED BY THE 911 CALL CENTER IN
            MANTEO.

0135 PM     TSTM WND DMG     4 ENE JAMES CITY        35.08N 76.96W
04/30/2020                   CRAVEN             NC   NWS EMPLOYEE

            HUGE PINE TREE BLOWN DOWN ACROSS A DRIVEWAY.

0135 PM     TSTM WND DMG     1 SE VANCEBORO          35.29N 77.14W
04/30/2020                   CRAVEN             NC   UTILITY COMPANY

            TREES DOWN. ALMOST 700 POWER OUTAGES IN THE
            VANCEBORO COMMUNITY REPORTED AT 135 PM. TIME
            MATCHES RADAR SIGNATURE.

0124 PM     TSTM WND DMG     2 E EMERALD ISLE        34.67N 77.00W
04/30/2020                   CARTERET           NC   UTILITY COMPANY

            TREES DOWN. CCEC REPORTS SEVERAL HUNDRED
            CUSTOMERS WITHOUT POWER BETWEEN EMERALD ISLE
            AND INDIAN BEACH.TIME OF REPORTED OUTAGES
            MATCH RADAR SIGNATURES.

0120 PM     TSTM WND GST     2 ESE STELLA            34.76N 77.11W
04/30/2020  E60 MPH          CARTERET           NC   NWS EMPLOYEE

0144 PM     TSTM WND DMG     1 ESE BLOUNTS CREEK     35.35N 76.96W
04/30/2020                   BEAUFORT           NC   PUBLIC

            LARGE TREE BLOWN DOWN, ALONG WITH MULTIPLE
            LARGE LIMBS. TIME ESTIMATED BASED ON RADAR
            DATA.

&&

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:05 PM EDTBeach Hazards StatementMHXCarteret, Dare, Hyde, Onslow24 hr
Apr 30, 1:11 PM EDTSevere Thunderstorm WarningMHXBeaufort, Carteret, Craven, Jones, Lenoir, Onslow and 1 more64 min
Apr 30, 2:55 PM EDTSpecial Marine WarningMHX65 min
Apr 30, 2:59 PM EDTSevere Thunderstorm WarningMHXDare, Hyde61 min

Nearby

Small Craft Advisories in North Carolina, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.